Indiana, 2015Damaging Wind in Indiana, June 5, 2015
June 5, 2015 · NWS IND · 1 event in 1 county or zone
A few isolated thunderstorms developed across central Indiana during the afternoon of June 5th. One of these storms moved generally south-southeast into the Crothersville area causing some wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few isolated thunderstorms developed across central Indiana during the afternoon of June 5th. One of these storms moved generally south-southeast into the Crothersville area causing some wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 5, 3:32 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 5, 3:32 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
432 PM EDT FRI JUN 5 2015
.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.
&&
.SYNOPSIS...
ISSUED AT 314 PM EDT FRI JUN 5 2015
A FEW THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING AS A WEAK
FRONT SLIDES SOUTH. HIGH PRESSURE WILL THEN BUILD IN WITH DRIER
WEATHER LATE TONIGHT AND SATURDAY. UNSETTLED WEATHER WILL RETURN
BEGINNING SUNDAY AFTERNOON AND CONTINUING THROUGH MONDAY AS LOW
PRESSURE AND A COLD FRONT TRACK THROUGH THE OHIO VALLEY. SEVERE
STORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND NIGHT. WARM WEATHER
WILL CONTINUE FOR MUCH OF NEXT WEEK...WITH SCATTERED THUNDERSTORMS
RETURNING FOR THE SECOND HALF OF THE WEEK.
&&
.NEAR TERM /TONIGHT/...
ISSUED AT 314 PM EDT FRI JUN 5 2015
CONVECTION HAS BEEN SLOW TO DEVELOP...BUT STARTING TO SEE ACTIVITY
INTO THE WABASH VALLEY ON THE EDGE OF THE GREATER INSTABILITY AXIS.
19Z TEMPS INTO THE LOWER AND MIDDLE 80S OVER MUCH OF THE FORECAST
AREA.
INITIAL ISSUE IS ISOLATED TO SCATTERED CONVECTION IMPACTS FOR THE
NEXT 4-6 HOURS. WEAK BOUNDARY ALREADY NEARLY HALFWAY THROUGH THE
FORECAST AREA THIS AFTERNOON...AND SHOULD CONTINUE TO PROGRESS
SOUTHWARD. BELIEVE CONVECTIVE THREAT IS PRETTY MUCH OVER ACROSS THE
NORTHERN THIRD OF THE FORECAST AREA AND IN THE INDY METRO AND I-70
CORRIDOR PROBABLY LOOKING AT ANOTHER HOUR OR TWO AT MOST. WILL FOCUS
LOW POPS NEAR AND SOUTH OF I-70 FOR THE REST OF THE AFTERNOON...AND
ACROSS FAR SOUTHERN COUNTIES FOR A FEW HOURS INTO THE EVENING. COULD
SEE BRIEF GUSTY WINDS WITH ANY STRONGER CORES...BUT STORMS ARE
STRUGGLING TO MAINTAIN THEIR INTENSITY IN THE ABSENCE OF MUCH SHEAR
OR FORCING ALOFT.
MAINLY CLEAR SKIES INITIALLY BEHIND THE FRONT BUT RH PROGS
INDICATING SHALLOW MOISTURE ADVECTION INTO THE REGION FROM THE
NORTHEAST LATE TONIGHT...MOST LIKELY IN THE FORM OF A STRATOCU
LAYER. MODEL SOUNDINGS HINT AT THIS AS WELL WITH A SHALLOW INVERSION
DEVELOPING TOWARDS DAYBREAK. HAVE BUMPED UP CLOUD GRIDS OVER MUCH OF
THE FORECAST AREA LATE...AND VERY WELL MAY START OUT DAYLIGHT HOURS
SATURDAY MOSTLY CLOUDY IN EASTERN PORTIONS OF THE FORECAST AREA.
TEMPS...TOOK A MOS BLEND FOR TEMPS WITH LOWS FALLING INTO THE UPPER
50S AND LOWER 60S.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
ISSUED AT 314 PM EDT FRI JUN 5 2015
FORECAST CHALLENGES FOCUS ON SEVERE WEATHER POTENTIAL SUNDAY
AFTERNOON AND EVENING...AND PRECIP CHANCES SUNDAY AFTERNOON THROUGH
MONDAY.
FIRST HALF OF THE WEEKEND WILL BE DRY WITH THE REGION UNDER THE
INFLUENCE OF THE BROAD HIGH PRESSURE TRAVERSING THROUGH THE NORTHERN
GREAT LAKES. MODEL SOUNDINGS AND 925-950MB RH PROGS CONTINUE TO SHOW
STRATOCU LINGERING DURING THE MORNING...ESPECIALLY ACROSS THE
EASTERN HALF OF THE FORECAST AREA. THESE CLOUDS WILL GRADUALLY LIFT
AND MIX UP INTO A CU FIELD SATURDAY AFTERNOON BEFORE DIMINISHING
LATE DAY AS PROGRESSIVELY DRIER AIR EXPANDS IN FROM THE NORTHEAST.
DRY WEATHER WILL CONTINUE SATURDAY NIGHT AS THE HIGH DRIFTS INTO NEW
ENGLAND.
LOW LEVEL FLOW WILL REVERT BACK TO SOUTHERLY BY SUNDAY MORNING WITH
THE DEPARTURE OF THE HIGH PRESSURE. MOISTURE WILL QUICKLY ADVECT
BACK INTO THE OHIO VALLEY FROM THE SOUTHWEST AS LOW PRESSURE TRACKS
INTO THE WESTERN GREAT LAKES BY AFTERNOON. MODEL GUIDANCE HAS
GENERALLY SPED UP ARRIVAL OF THE LOW INTO THE REGION FROM PREVIOUS
RUNS...SETTING UP A POTENTIALLY INTERESTING AFTERNOON AND EVENING
OVER PARTS OF CENTRAL INDIANA. 45-50KT LOW LEVEL JET WILL FEED INTO
THE LOWER GREAT LAKES BY LATE SUNDAY AFTERNOON WITH MID AND UPPER
LEVEL DIFFLUENCE DEVELOPING AHEAD OF A SHARP WAVE ALOFT. WITH STRONG
SURFACE HEATING AHEAD OF THE SYSTEM LIKELY LEADING TO SBCAPE VALUES
OF 2000-3000J/KG OR BETTER...ANTICIPATE ROBUST CONVECTIVE
DEVELOPMENT TO THE NORTHWEST OF THE REGION BY MID AFTERNOON THEN
MIGRATING INTO THE NORTHERN FORECAST AREA FOR THE LATE
AFTERNOON/EARLY EVENING.
ALL FORMS OF SEVERE WEATHER ARE LIKELY TO BE ON THE TABLE SUNDAY
AFTERNOON AND EVENING...BUT SIGNS POINT TO DAMAGING WINDS BEING THE
PRIMARY THREAT ALONG A SQUALL LINE. WHILE THE STRONGER DYNAMICS WILL
BE FOCUSED FURTHER NORTH...WIND THREAT COULD BE FURTHER ENHANCED
SHOULD A COLD POOL BECOME ESTABLISHED AND SURGE OUT TO THE SOUTH AND
EAST INTO THE REGION. IN ADDITION...EXPECT STORMS TO HAVE TORRENTIAL
RAIN AS IMPRESSIVE SURGE OF PRECIP WATER VALUES AHEAD OF THE LOW
WILL RISE TO BETWEEN 1.75 AND 2 INCHES OVER NORTHERN INDIANA BY
EARLY EVENING. THE SEVERE THREAT MAY LINGER WELL INTO SUNDAY NIGHT
WITH STORMS EVOLVING INTO SOME FORM OF AN MCS AS THE COLD FRONT
ASSOCIATED WITH THE LOW SAGS SLOWLY INTO THE REGION WITH THE TAIL
END OF THE LOW LEVEL JET PERSISTING.
THE FRONT WILL CONTINUE TO SHIFT SLOWLY SOUTH ACROSS THE REGION
MONDAY WITH SCATTERED TO NUMEROUS CONVECTION. STORMS WILL FOCUS
MORE ALONG AND SOUTH OF I-70 AS THE DAY PROGRESSES...SHIFTING INTO
FAR SOUTHERN PORTIONS OF CENTRAL INDIANA BY LATE DAY. SEVERE
POTENTIAL LOOKS MUCH LOWER MONDAY...WITH HEAVY RAINFALL BECOMING THE
MAIN THREAT.
TEMPS...DESPITE THE POTENTIAL FOR CLOUDS TO LINGER THE FIRST HALF OF
THE DAY SATURDAY...TRENDED HIGHS TOWARDS THE WARMER METMOS AS HIGHS
SHOULD RISE TO NEAR 80. SUNDAY CONTINUES TO CARRY THE BEST POTENTIAL
TO OVERACHIEVE ON HIGHS WITH SOUTHWEST FLOW AHEAD OF THE FRONT AND
850MB TEMPS SURGING TO 18-19C. WENT ABOVE GUIDANCE IN THE MID AND
UPPER 80S FOR ALL BUT FAR NORTHERN PORTIONS OF THE FORECAST AREA.
MOS BLEND LOOKED REASONABLE FOR LOWS THROUGH THE PERIOD.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
ISSUED AT 220 PM EDT FRI JUN 5 2015
MODELS INDICATE TAIL END OF COLD FRONTAL BOUNDARY WILL PUSH SOUTH OF
THE AREA BY TUESDAY MORNING...AND THUS WILL CARRY POPS ONLY THROUGH
MONDAY NIGHT BEFORE DRY PERIODS TUESDAY AND TUESDAY NIGHT. GUIDANCE
ATTEMPTS TO BRING SOME PRECIP CHANCES BACK INTO THE AREA MID TO
ESPECIALLY LATE WEEK AS ANOTHER COLD FRONT DROPS INTO THE REGION.
BLENDED INITIALIZATION HANDLES THIS RELATIVELY WELL...AND ONLY
TWEAKS REQUIRED.
TEMPERATURES SHOULD BE NEAR SEASONAL NORMALS THROUGHOUT THE
PERIOD...AND AGAIN INITIALIZATION HANDLED THIS WELL.
&&
.AVIATION /DISCUSSION FOR THE 052100Z KIND TAF UPDATE/...
ISSUED AT 432 PM EDT FRI JUN 5 2015
SURFACE OBSERVATIONS INDICATE FRONTAL SYSTEM IS IN THE PROCESS OF
PASSING THROUGH KIND AT THIS TIME. CONVECTIVE THREAT AT THE KIND
TERMINAL SHOULD BE ENDING WITHIN THE NEXT HOUR OR SO.
PREVIOUS DISCUSSION FOLLOWS.
RETAINED VICINITY THUNDERSTORM CHANCES AT KIND AND KHUF FOR A FEW
HOURS AND STARTING AT KBMG FROM AROUND 19Z TO 00Z. DUE TO THE COLD
FRONT MOVING THROUGH KLAF AT THE BEGINNING OF THE PERIOD...THE
VICINITY THUNDERSTORM CHANCES HAVE DIMINISHED...RESULTING IN
REMOVING ANY MENTION OF IT.
VFR CEILINGS...EXCEPT PERHAPS BRIEFLY MVFR IN SCATTERED
THUNDERSTORMS...WILL GIVE WAY TO MVFR CEILINGS AT KLAF AND KHUF BY
04Z...FOLLOWED BY KIND AND KHUF AT ABOUT 06Z. FOG AND LOWER CEILINGS
WILL MOVE INTO KBMG BETWEEN 11Z-14Z REDUCING VISIBILITIES.
FOLLOWING THE FRONTAL PASSAGE THE WINDS WILL VEER FROM WESTERLY TO
MORE NORTHERLY...THEN TO NORTHEASTERLY. WINDS WILL REMAIN BELOW 10
KNOTS.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SYNOPSIS...RYAN
NEAR TERM...RYAN
SHORT TERM...RYAN
LONG TERM...NIELD
AVIATION...MMB/NIELD/JAS
VISIT US AT HTTP://WWW.WEATHER.GOV/IND
FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 5, 2:27 PM EST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
327 PM EDT FRI JUN 5 2015
INZ021-028>031-035>049-051>057-060>065-067>072-061000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
327 PM EDT FRI JUN 5 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
OUTLOOK: ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH
EARLY EVENING...MAINLY NEAR AND SOUTH OF INTERSTATE 70.
HAZARDS: HEAVY RAIN. LIGHTNING. GUSTY WINDS. SMALL HAIL.
TIMING: THROUGH THIS EVENING.
DISCUSSION: A WEAK FRONT SLOWLY MOVING SOUTH THROUGH CENTRAL
INDIANA WILL BRING A FEW THUNDERSTORMS TO THE AREA. ORGANIZED
SEVERE STORMS ARE NOT EXPECTED...BUT SOME STORMS COULD BE STRONG.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
OUTLOOK: THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH MONDAY AND
AGAIN FROM WEDNESDAY NIGHT THROUGH THURSDAY. SOME OF THE STORMS
SUNDAY AFTERNOON AND NIGHT COULD BE SEVERE...WITH DAMAGING WINDS
THE MAIN THREAT ALONG WITH LARGE HAIL...ISOLATED TORNADOES...HEAVY
RAIN AND LIGHTNING.
DISCUSSION: A FRONTAL SYSTEM MOVING THROUGH THE AREA SUNDAY INTO
MONDAY ALONG WITH A STRONG UPPER SYSTEM WILL BRING CHANCES FOR
STORMS. SOME OF THE STORMS COULD BE SEVERE SUNDAY AFTERNOON AND
NIGHT. AFTER A BRIEF BREAK CHANCES FOR STORMS RETURN FOR THE
SECOND HALF OF THE WEEK...BUT IT IS TOO EARLY TO DETERMINE IF
THOSE COULD BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AND SUNDAY NIGHT.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
RYAN
Thunderstorm Wind, Jackson
- When
- June 5, 4:47 PM EST
- Where
- Jackson County, 0.54 mi E of Crothersville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 38.800, -85.840
Several large trees were downed due to damaging thunderstorm wind gusts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Colorado, June 5, 2015$30,000 · EF2 · 1 event
- Heat in Oklahoma, June 5 to 9, 201510 injured · 5 events
- Flash Flooding and Flood in Kansas, June 5, 2015$100,000 · 68 kt wind · 4 events
- Flash Flooding and Hail in Utah, June 5 to 6, 2015$75,000 · 1 in hail · 10 events
- Flooding and Hail in California, June 5 to 9, 2015$65,000 · 0.75 in hail · 7 events
- Tornadoes and Hail in Colorado, June 5, 2015EF1 · 9 events
- Tornado and Hail in Nevada, June 5, 2015EF1 · 3 events
- Damaging Winds in Pennsylvania, June 5, 2015$14,000 · 50 kt wind · 8 events
- Hail and Damaging Wind in New Mexico, June 5, 2015$15,000 · 1 in hail · 3 events
- Flash Flooding and Hail in Montana, June 5, 20152.75 in hail · 9 events
- Tornadoes and Flash Flooding in Colorado, June 5, 2015EF0 · 9 events
- Tornadoes and Flash Flood in Kansas, June 5 to 6, 2015$1,000 · EF0 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584339.